MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE PATELLA INSET Ø28MM

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE PATELLA INSET Ø28MM
Model Number 02.07.0042IP
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 april 2025 lot 2300134: (b)(4) items manufactured and released on 19-may-2023.Expiration date: 2028-05-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation: 6 months after primary cemented tkr, the patellar button gets loose and painful and needs revision.The cause is possibly the lateral position of the patella that is not properly oriented in the trochlear groove and may have caused lateral stresses.The patient is very heavy.According to report, only the patellar prosthesis has been replaced, and in absence of reorientation of the patella tracking or of the components the problem might present itself again in future.This kind of failure is not due to a defective device.Preliminary analysis performed by r&d knee department.A revision surgery was performed on the patellar component 6 months following its primary implantation due to implant loosening and associated pain.Upon examining the images related to the explanted component, no residual cement is visible on the implant.The peg is found to be broken.X-rays reveal that the patella is positioned laterally, and in extension, it is more laterally positioned than the femoral trochlea.The poor interdigitation between the cement and the implant is most likely attributable to issues during the cementation process.Once the implant became loosened, the absence of cement support for the patella resulted in the transmission of all shear loads to the peg.Over time, this led to deformation and eventual failure of the peg.Preliminary investigation shows no evidence suggesting that the failure is related to a faulty device.Although it cannot be confirmed, it is likely that the event was triggered by sub-optimal patella position combined with a cementation issue.The investigation does not indicate a potential manufacturing related issue or systemic deficiency.
 
Event or Problem Description
Revision surgery due to patella resurfacing mobilization, at about 6 months after primary.During the revision, the patellar implant was found with broken peg.Patellar implant successfully revised.
 
Additional Manufacturer Narrative
On june 3rd, 2025, the piece was returned for inspection.During a review of the case performed today, (b)(6) 2025, it was determined that the follow-up had not been sent to the fda due to an unintentional human error.The follow-up was mistakenly not opened in our system when the item returned and was analysed.Visual inspection performed by r&d knee department ((b)(6) 2025) a revision surgery was performed on the patellar component 6 months following its primary implantation due to implant loosening and associated pain.Upon examining the explanted component, no residual cement is visible on the implant.The peg is found to be broken.X-rays reveal that the patella is positioned laterally, and in extension, it is more laterally positioned than the femoral trochlea.The poor interdigitation between the cement and the implant is most likely attributable to issues during the cementation process.Once the implant became loosened, the absence of cement support for the patella resulted in the transmission of all shear loads to the peg.Over time, this led to deformation and eventual failure of the peg.Visual inspection shows no evidence suggesting that the failure is related to a faulty device.Root cause: although it cannot be confirmed, it is likely that the event was triggered by sub-optimal patella position combined with a cementation issue.The investigation does not indicate a potential manufacturing related issue or systemic deficiency.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE PATELLA INSET Ø28MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22010863
Report Number3005180920-2025-00395
Device Sequence Number5192737
Product Code JWH
UDI-Device Identifier07630030815805
UDI-Public07630030815805
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.0042IP
Device Lot Number2300134
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight126 KG
Patient RaceWhite